Dark Pigmentation on edge of part of upper lip vermillion border
My 28 year old daughter recently noted two thin dark lines midway along the upper vermillion border of her upper lip. Each is ~3/4" in length. They look like lip liner, but are not continuous-each is in the areas where a "milk mustache" might touch the lip border.
She has long been on birth control pills, formerly low dose sequentials, and now for some time, YAZ.
She also has moderate sun exposure and sun tanning behavior (with a 15 sun block, most recently Neutrogena).
No other pigment issues. Mediterranean/Central European heritage.
Is this just related to the sun exposure and BCPs or are there other possibilities? If secondary to UV exposure, is it reasonable for her to use hydroquinone sparingly in these areas (while using frequent use of spf15+ blockers on her lip area? Is there a chance of changing her lip color or getting truly vitiliginous patches where she applies?
Though the inflammation is likely to be caused due to inflammation probably secondary to cosmetic use; if there is a recent change, I would suggest getting this examined by a dermatologist to rule out alternative diagnosis such as inflammation, melanomas, autoimmune conditions etc. Sun damage/ OCP would normally result in diffuse regions of inflammation.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.